MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT WITH NICORE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT WITH NICORE¿ GUIDEWIRE
Model Number 776426
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient was scheduled to undergo holmium laser lithotripsy for right ureteral calculi and right ureteral stent implantation under combined spinal-epidural anesthesia on (b)(6)2022.During the operation, the device packaging of ureteral stent was opened, and the ureteral stent was found to be broken.It was mentioned that the stent could not be used.
 
Event or Problem Description
It was reported that the patient was scheduled to undergo holmium laser lithotripsy for right ureteral calculi and right ureteral stent implantation under combined spinal-epidural anesthesia on 14sep2022.During the operation, the device packaging of ureteral stent was opened, and the ureteral stent was found to be broken.It was mentioned that the stent could not be used.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.Potential root cause for this event could be, "inappropriate package design", however, sufficient information is not available to confirm a specific root cause.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "improper handling technique can seriously weaken the stent.Exercise care.Tearing of the stent can be caused by sharp instruments." care should be exercised when removing the stent from inner polybag so as not to cause tearing or fragmentation." the device was not returned.

Brand Name
BARD® INLAY® URETERAL STENT WITH NICORE¿ GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15572731
Report Number1018233-2022-07717
Device Sequence Number11509236
Product Code FAD
UDI-Device Identifier10801741014205
UDI-Public(01)10801741014205
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K983498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number776426
Device Catalogue Number776426
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer11/18/2022
Initial Report FDA Received Date10/10/2022
Supplement Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown